Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 122, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 2019, 3:48 PM EDT for Erie County, Huron County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 6, 2019, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WUUS51 KCLE 061948
SVRCLE
OHC043-077-062030-
/O.NEW.KCLE.SV.W.0122.190706T1948Z-190706T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
348 PM EDT Sat Jul 6 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Huron County in north central Ohio...
Erie County in north central Ohio...
* Until 430 PM EDT.
* At 347 PM EDT, a severe thunderstorm was located near Bellevue, or
9 miles south of Sandusky, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Sandusky, Norwalk, Western Vermilion, Bellevue, Northern Milan,
Milan, Wakeman, Castalia, Monroeville, Berlin Heights,
Bloomingville, Sandusky South, Birmingham and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
local flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4147 8283 4144 8276 4146 8270 4145 8269
4138 8248 4143 8235 4109 8234 4124 8284
4141 8285
TIME...MOT...LOC 1947Z 285DEG 22KT 4132 8277
HAIL...<.75IN
WIND...60MPH
$$
King2 follow-up statements
069
WWUS51 KCLE 062013
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
413 PM EDT Sat Jul 6 2019
OHC043-077-062030-
/O.CON.KCLE.SV.W.0122.000000T0000Z-190706T2030Z/
Huron OH-Erie OH-
413 PM EDT Sat Jul 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN HURON AND ERIE COUNTIES...
At 412 PM EDT, a severe thunderstorm was located over Milan, or near
Norwalk, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Sandusky, Norwalk, Milan, Northern Milan, Wakeman, Berlin Heights,
Sandusky South, Birmingham and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4138 8248 4136 8236 4109 8234 4120 8268
4145 8269
TIME...MOT...LOC 2012Z 285DEG 22KT 4128 8257
HAIL...<.75IN
WIND...60MPH
$$
King774
WWUS51 KCLE 062021
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Sat Jul 6 2019
OHC043-077-062031-
/O.EXP.KCLE.SV.W.0122.000000T0000Z-190706T2030Z/
Huron OH-Erie OH-
421 PM EDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON AND ERIE
COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4138 8248 4136 8236 4109 8234 4120 8268
4145 8269
TIME...MOT...LOC 2021Z 285DEG 22KT 4127 8250
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:28 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 6, 3:28 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front just to the north of Lake Erie will move south
of the region by early evening. High pressure will build in
from the north Sunday and will continue to dominate our weather
into the first half of the week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Warm moist tropical airmass across the region this afternoon
with convection widespread across the area. While downbursts
are possible with the stronger storms, the main threat through
the remainder of the afternoon and early evening will be heavy
rain and possible flooding with training storms. To our north a
weak cold front extended across from southern lower MI to just
north of Lake Erie. This front will drop across the area late
this afternoon and early evening and will be a focus for
additional thunderstorms. Will have likely to categorical pops
for much of the area through the evening. Late evening and
overnight thunderstorms should weaken and drop south with the
cold front. By midnight will have much of the area slight chance
or less. Sunday, models have weak low pressure across
southeastern OH along the front and high pressure across the
upper lakes. There will also be a weak surface trough north-
northwest from the low into the area and this may be the focus
for additional convection Sunday afternoon. Brought chance pops
a bit further north into the area from the southeast Sunday
afternoon. Also, will also keep the lakeshore flood watch as is
for the western basin. Given the high to our north and low
pressure in the lower Ohio Valley the northeast flow will likely
result in high water on the west end. Sunday night will keep
the forecast dry as the high builds in. Highs Sunday will be
mostly in the lower 80s.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
The short term period begins with a large area of surface high
pressure over the Great Lakes region, which is expected to linger
over the area through Tuesday. As a result, expect most sunny skies
with high temperatures in the upper 70s to low 80s and low
temperatures near 60 Monday night and mid 60s on Tuesday night. With
a low pressure gradient in place, winds should be rather light
except for near lakeshore communities when the lake breeze is
active. Since the high pressure originates from the arctic regions of
Canada, the air mass it is associated with will be quite a bit drier
that what we have experienced the past week, with dew points in the
50s on Monday and low 60s on Tuesday. Surface high pressure slowly
moves to the mid-Atlantic on Wednesday, allowing southerly warm
advection to set up on Wednesday, raising temperatures into the
upper 80s and dew points back into the upper 60s. This means there
will be a fair amount of instability to help with thunderstorm
development. However, there isn't a great forcing mechanism, so it
will likely only be isolated to scattered thunderstorms around.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
By Wednesday night, a strong upper level trough, at least for this
time of year, will be moving southeast through the upper Great Lakes
region. A surface low and associated cold front will move through
the local area late Wednesday night into Thursday morning. There is
some decent deep layer shear associated with this, so if there is
enough instability, there could be a good chance for a line of
thunderstorms with isolated severe weather with this. High pressure
expected to move back into the region on Thursday and Friday with
with a warm but drier air mass. Saturday is a little more uncertain
but no strong signal for any weather system, so sticking with
seasonal conditions.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Cold front will drop south across the area this afternoon.
Expect widespread showers and thunderstorms to develop across
the area this afternoon along and ahead of the boundary.
Conditions will be VFR outside of convection but IFR in weather.
Stronger storms could develop gusts of 25 to 35 knots this
afternoon. Thunderstorms dissipate this evening however post
cold front, models develop MVFR CIGS overnight with areas of fog
which will take conditions to MVFR and IFR. Drier air expected
Sunday. Could see lingering MVFR through the morning, however
the afternoon should be VFR.
OUTLOOK...Non-VFR possible Wednesday.
&&
.MARINE...
A cold front is expected to move south across the lake this evening,
shifting winds to a 10 to 15 knot northerly wind. Following the
front, high pressure will build in front the west, resulting in
winds shifting more towards the northeast and strengthening to 15 to
20 knots by Sunday morning and continuing through Sunday afternoon.
Waves will increase to 3 to 5 feet for all areas east of the
islands. Small Craft Advisory will likely be needed for several
hours from late Sunday morning into Sunday evening. Northeasterly
flow will continue into Monday and Tuesday, though should be weaker
than Sunday's conditions. Winds will become variable by the middle
of next week. A slightly stronger low pressure system and front will
move across the Great Lakes Region Wednesday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch from late tonight through Sunday evening
for OHZ003-007>009.
PA...None.
MARINE...None.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...TK
MARINE...SaundersHazardous weather outlook, Jul 6, 4:23 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 423 AM EDT Sat Jul 6 2019 OHZ003-007>009-070830- Lucas-Ottawa-Sandusky-Erie- 423 AM EDT Sat Jul 6 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-070830- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-070830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 1:12 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
112 PM EDT Sat Jul 6 2019
OHZ003-006-017-061845-
Wood-Hancock-Lucas-
112 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOOD...NORTHERN HANCOCK
AND LUCAS COUNTIES...
At 110 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Morenci to near Defiance.
Movement was east at 25 mph and should move into the western portion
of the counties by 2pm.
Winds in excess of 40 mph and locally heavy rain are possible with
these storms.
Locations impacted include...
Findlay, Bowling Green, Fostoria, Swanton, Perrysburg, Oregon,
Sylvania, Rossford, Waterville, Northwood, Whitehouse, North
Baltimore, Holland, McComb, Weston, Arcadia, Van Buren, Maumee,
Ottawa Hills and Walbridge.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4163 8318 4174 8311 4162 8318 4162 8342
4111 8342 4105 8344 4105 8366 4108 8388
TIME...MOT...LOC 1710Z 273DEG 20KT 4176 8407 4123 8442
KingThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 47 min |
| Jul 5, 9:18 PM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky | 4 hr |
| Jul 6, 2:44 AM EDT | Lakeshore Flood Watch | CLE | Erie, Lucas, Ottawa, Sandusky | 22 hr |
| Jul 6, 1:12 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 93 min |
| Jul 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Sandusky | 3 hr |
| Jul 6, 3:15 PM EDT | Special Marine Warning | CLE | 67 min | |
| Jul 6, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 21 min |
| Jul 6, 4:13 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 6, 4:36 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Richland | 4 hr |
| Jul 6, 4:50 PM EDT | Areal Flood Advisory | CLE | Marion | 4 hr |
| Jul 6, 6:31 PM EDT | Special Weather Statement | CLE | Lucas | 44 min |
| Jul 6, 6:58 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.